Advertisement

What should I do if I have an accidental overdose of Levemir?

Never intentionally double dose Levemir (insulin detemir). If you or someone you know accidentally overdoses on Levemir, call the poison control center at 1-800-222-1222 or contact 911 immediately. If the individual has collapsed or has stopped breathing, call 911. Blood glucose levels can fall to life-threatening levels if someone has too much of this diabetes medication in his or her system. Symptoms of serious hypoglycemia (severely low blood glucose) include difficulty speaking, confusion, shaking, seizures, pain in the stomach, blurry vision, sweating, weakness, or coma.

 

Continue Learning about Antidiabetic

What are thiazolidinediones?
Scripps HealthScripps Health
Thiazolidinediones (TZDs) address the body’s inability to use insulin effectively to control blood s...
More Answers
How do dipeptidyl peptidase-4 (DPP-4) inhibitors treat diabetes?
American Diabetes AssociationAmerican Diabetes Association
A new class of medications called dipeptidyl peptidase-4 (DPP-4) inhibitors help improve A1C without...
More Answers
What is Symlin (pramlintide acetate) for diabetes?
American Diabetes AssociationAmerican Diabetes Association
Pramlintide (brand name Symlin) is a synthetic form of the hormone amylin, which is produced along w...
More Answers
What are the side effects of sulfonylurea drugs for treating diabetes?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Side effects may include nausea, vomiting, abdominal discomfort, heartburn, weight gain, and low blo...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.